Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 156, NWS Miami, FL

September 27, 2012Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 27, 2012, 4:40 PM EDT for Broward County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2012, 4:40 PM EDT (20:40 UTC)
Expired
Sep 27, 2012, 4:57 PM EDT
In force
17 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Broward County, FL

The radar

The Miami radar (KAMX), 50 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2337 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WUUS52 KMFL 272040
SVRMFL
FLC011-272130-
/O.NEW.KMFL.SV.W.0156.120927T2040Z-120927T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EDT THU SEP 27 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BROWARD COUNTY IN SOUTH FLORIDA.

* UNTIL 530 PM EDT

* AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EAST TOLL GATE ON ALLIGATOR ALLEY...AND MOVING SOUTH AT 10 TO 15 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION I-75 AND U.S. 27...
  EAST TOLL GATE ON ALLIGATOR ALLEY...
  WESTON...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

&&

LAT...LON 2596 8035 2596 8066 2622 8059 2621 8035
TIME...MOT...LOC 2039Z 002DEG 9KT 2616 8047

$$

BAXTER
1 follow-up statement
374 
WWUS52 KMFL 272057
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
457 PM EDT THU SEP 27 2012

FLC011-272107-
/O.CAN.KMFL.SV.W.0156.000000T0000Z-120927T2130Z/
BROWARD FL-
457 PM EDT THU SEP 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY IS
CANCELLED...

THUNDERSTORMS REMAIN IN THE AREA WHICH WILL CONTINUE TO MOVE SOUTH
AROUND 10 MPH. THESE STORMS WILL CONTINUE TO PRODUCED FREQUENT
LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL
AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO
OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2596 8035 2596 8066 2622 8059 2621 8035
TIME...MOT...LOC 2057Z 002DEG 9KT 2611 8047

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:21 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 27, 3:21 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT THU SEP 27 2012

.SHORT TERM (TONIGHT-SATURDAY NIGHT)...
RECENTLY ANIMATED WATER VAPOR LOOP SHOWED A SHORTWAVE TROUGH OVER
THE EASTERN GULF OF MEXICO WITH PLENTY OF MID/UPPER MOISTURE
SPREADING NORTHEAST OVER THE FLORIDA PENINSULA AHEAD OF IT. THIS
COMBINED WITH PLENTY OF DAYTIME HEATING, DEEP LAYER MOISTURE (PW
1.95) AND MODERATE ML CAPE (1921 J/KG...500 MB TEMPS -9 DEG C)
WILL SUPPORT THE POTENTIAL FOR ISOLATED STRONG TO EVEN A LOW-END
SEVERE STORM THREAT THROUGH THE EARLY EVENING PERIOD TODAY. THE
MAIN IMPACTS FROM THE STRONGER STORMS WILL BE DAMAGING WIND GUSTS
IN THE 45 TO 60 MPH RANGE. OTHERWISE...A QUIET NIGHT WILL BE
ANTICIPATED FROM THE MID-EVENING HOURS ON WITH MAINLY ISOLATED
SHOWERS REMAINING POSSIBLE OVER THE ATLANTIC WATERS AND THE EAST
COAST AREAS.

FRIDAY THROUGH SATURDAY NIGHT...THE LATEST NUMERICAL GUIDANCE
REMAINS IN DECENT AGREEMENT OVER THE UPCOMING COUPLE OF DAYS INTO
THE WEEKEND AND DEPICTS INCREASING UPPER HEIGHTS IN THE WAKE OF
THE AFOREMENTIONED SHORTWAVE TROUGH AS THE UPPER RIDGE BUILDS BACK
OVERHEAD FRIDAY THROUGH FRIDAY NIGHT. THIS COMBINED WITH 1.8-2"
PWAT VALUES AND ENE LOW-LEVEL FLOW WILL SUPPORT MAINLY
ISOLATED/SCT SHOWERS OVER THE ATLANTIC WATERS/EAST COAST AREAS
THROUGH THE OVERNIGHT AND EARLY MORNING PERIODS...THEN INLAND AND
TOWARD THE WEST COAST THROUGH THE AFTERNOON AND EVENINGS. LATE IN
THE PERIOD...MODELS INDICATE A WEAKNESS WITHIN THE UPPER RIDGE
BEGINNING TO DEVELOP AS THE SHORTWAVE TROUGH OVER THE SRN PLAINS
DIGS SOUTHEAST AND EAST OVER THE REGION AND THE LONGWAVE TROUGH
FURTHER DEEPENING.

.LONG TERM (SUNDAY-WEDNESDAY)...
THE UPPER TROUGH CONTINUES TO DEEPEN WITH A CLOSED UPPER LOW
DEVELOPING OVER THE LOWER MISSISSIPPI RIVER VALLEY LEADING TO
CYCLOGENESIS OFF OF THE SE TX COAST COME SUNDAY. THIS SURFACE LOW
SLOWLY MOVES NE AND INTO THE LOWER MISSISSIPPI RIVER VALLEY. THE
UPPER/SURFACE LOWS COMBINE TO DEEPEN A SOUTHERLY WIND FLOW WHICH
INCREASES THE PRECIPITABLE WATER AND IN TURN THE CHANCES OF RAIN
ESPECIALLY INTO NEXT WEEK.

&&

.MARINE...
LIGHT EAST AND NORTHEAST WINDS AND SEAS WILL PERSIST THROUGH THE
BULK OF THE WEEKEND AS HIGH PRESSURE REMAINS IN CONTROL NORTH OF
THE MARINE AREAS. THE BEST CHANCE FOR SHOWERS OR STORMS WILL
REMAIN THROUGH THE OVERNIGHT AND EARLY MORNING HOURS. LATER IN THE
WEEKEND AND INTO EARLY NEXT WEEK...WINDS WILL SHIFT TOWARD THE
SOUTH AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE NORTHERN GULF OF
MEXICO AND TRACKS EAST AND NORTHEAST OVER THE REGION.

&&

.FIRE WEATHER...
LIGHT EAST AND NORTHEAST WINDS WILL PERSIST THROUGH THE WEEKEND AS
HIGH PRESSURE REMAINS IN CONTROL NORTH OF THE AREA. ISOLATED TO
SCATTERED SHOWERS AND STORMS WILL REMAIN POSSIBLE EACH
DAY...ESPECIALLY THROUGH THE AFTERNOON AND EVENING PERIODS.
DISPERSIONS WILL REMAIN MOSTLY IN THE FAIR TO GENERALLY GOOD RANGE
EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  87  77  86 / 20 30 20 30
FORT LAUDERDALE  77  88  78  87 / 20 30 20 30
MIAMI            78  87  77  88 / 20 30 20 30
NAPLES           75  89  75  90 / 30 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...85/AG
Hazardous weather outlook, Sep 27, 10:00 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1000 AM EDT THU SEP 27 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
280500-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1000 AM EDT THU SEP 27 2012

...SOME STORMS COULD BE STRONG TO SEVERE THIS AFTERNOON INTERIOR...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ACROSS THE INTERIOR AND
GULF COAST THIS AFTERNOON AND EARLY EVENING WILL BE POSSIBLE.
THE PRIMARY IMPACTS FROM ANY STORMS THAT DEVELOP WILL BE
LIGHTNING STRIKES, SMALL HAIL, GUSTY WINDS, AND LOCALLY HEAVY
RAINFALL.

WIND: WIND GUSTS TO 45 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON
WITH THE STRONGEST THUNDERSTORMS.

HAIL: SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS INLAND.

RIP CURRENTS: EAST TO NORTHEAST WINDS AROUND 10 KNOTS ACROSS THE
ATLANTIC BEACHES OF SOUTH FLORIDA WILL RESULT IN A SLIGHT CHANCE
OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH
MAIN CONCERNS CONTINUING TO BE BRIEF PERIODS OF HEAVY RAIN, GUSTY
WINDS, AND OCCASIONAL LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Sep 27, 2:38 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT THU SEP 27 2012

FLZ067-271915-
INLAND PALM BEACH COUNTY FL
238 PM EDT THU SEP 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 315 PM EDT

* AT 233 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES SOUTH OF BELLE GLADE...AND MOVING
  SOUTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  OKEELANTA...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2641 8066 2658 8088 2675 8067 2667 8053
TIME...MOT...LOC 1837Z 031DEG 9KT 2663 8067
Special weather statement, Sep 27, 2:46 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
246 PM EDT THU SEP 27 2012

FLZ073-174-271930-
FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL
246 PM EDT THU SEP 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 330 PM EDT

* AT 241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTHEAST OF PA-HAY OKEE OVERLOOK...AND
  MOVING WEST SOUTHWEST AROUND 10 MPH.

* THE STORM WILL AFFECT...
  PA-HAY OKEE OVERLOOK...
  MAHOGANY HAMMOCK...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2521 8086 2544 8086 2550 8070 2534 8060
TIME...MOT...LOC 1846Z 069DEG 8KT 2538 8075

BAXTER
Special weather statement, Sep 27, 3:32 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT THU SEP 27 2012

FLZ067-272015-
INLAND PALM BEACH COUNTY FL
332 PM EDT THU SEP 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM
45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 415 PM EDT

* AT 329 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 14 MILES WEST OF LOXAHATCHEE NATIONAL
  WILDLIFE REFUGE...AND MOVING SOUTH AT 5 TO 10 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL PALM BEACH COUNTY
  RURAL SOUTHERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2634 8024 2634 8060 2661 8056 2663 8030
TIME...MOT...LOC 1932Z 350DEG 6KT 2651 8045

BAXTER
Special weather statement, Sep 27, 3:35 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
335 PM EDT THU SEP 27 2012

FLZ071>074-272015-
INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
335 PM EDT THU SEP 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BROWARD
COUNTY...NORTHERN MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...

* UNTIL 415 PM EDT

* AT 333 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR INTERSECTION U.S. 27 PINES BLVD...AND
  MOVING WEST AT 5 MPH.

* THE STORM WILL AFFECT...
  WESTERN MIRAMAR...
  INTERSECTION U.S. 27 PINES BLVD...
  INTERSECTION KROME AND U.S. 27...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2587 8054 2610 8055 2609 8035 2594 8031
TIME...MOT...LOC 1935Z 070DEG 5KT 2600 8041

BAXTER
Special weather statement, Sep 27, 3:59 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
359 PM EDT THU SEP 27 2012

FLZ071-072-272100-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
359 PM EDT THU SEP 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...AND POSSIBLE FUNNEL CLOUDS.

* UNTIL 500 PM EDT

* AT 355 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  VERY STRONG THUNDERSTORM 14 MILES NORTHWEST OF CORAL SPRINGS...AND
  MOVING SOUTH AT 10 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION I-75 AND U.S. 27...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2612 8030 2614 8064 2633 8060 2633 8029
TIME...MOT...LOC 1958Z 001DEG 10KT 2638 8044

BAXTER
Special weather statement, Sep 27, 4:26 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
426 PM EDT THU SEP 27 2012

FLZ070-272100-
INLAND COLLIER COUNTY FL
426 PM EDT THU SEP 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN COLLIER
COUNTY...FOR FREQUENT LIGHTNING AND GUSTY WINDS UP TO 45 MPH...

* UNTIL 500 PM EDT

* AT 420 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES NORTH OF BIG CYPRESS NATIONAL
  PRESERVE...AND MOVING SOUTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  BIG CYPRESS NATIONAL PRESERVE...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. LIGHTNING IS THE NUMBER
ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND
IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE
DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

ALSO...GUSTY WINDS UP TO 45 MPH ARE POSSIBLE WITH THIS ACTIVITY. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

THIS ACTIVITY IS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

LAT...LON 2593 8108 2605 8126 2617 8105 2607 8095
TIME...MOT...LOC 2025Z 049DEG 10KT 2605 8109

RIVERA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 2:10 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
Sep 27, 2:38 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Sep 27, 2:46 PM EDTSpecial Weather StatementMFLMiami-Dade44 min
Sep 27, 3:32 PM EDTSpecial Weather StatementMFLPalm Beach43 min
Sep 27, 3:35 PM EDTSpecial Weather StatementMFLBroward40 min
Sep 27, 3:42 PM EDTSevere Thunderstorm WarningMFLPalm Beach48 min
Sep 27, 3:59 PM EDTSpecial Weather StatementMFLBroward61 min
Sep 27, 4:07 PM EDTSevere Thunderstorm WarningMFLBroward38 min
Sep 27, 4:26 PM EDTSpecial Weather StatementMFLCollier34 min
Sep 27, 5:06 PM EDTSpecial Weather StatementMFLCollier39 min
Sep 27, 5:12 PM EDTSpecial Weather StatementMFLCollier48 min
Sep 27, 5:23 PM EDTSpecial Marine WarningMFL35 min
Sep 27, 5:53 PM EDTAreal Flood AdvisoryMFLCollier56 min
Sep 27, 6:34 PM EDTSpecial Weather StatementMFLCollier41 min
Sep 27, 6:44 PM EDTSpecial Marine WarningMFL61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.